MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lens was not implanted and therefore not explanted.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that speck was noticed on an intraocular lens (iol) during handling, but prior to insertion.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 11/15/2017 device returned to manufacturer? yes.Device evaluation: the device was returned to the manufacturer.Visual inspection at 10x microscope magnification was performed and loose fibers/particles were observed on lens related the handling of the unit out of a sterile environment.A black particle was observed on the lens surface.No damaged was observed to the lens and lens haptic.The lens was analysed using the fourier transform infrared (ftir) spectroscopy.The results revealed that the dark particle is consistent with a mixture of kaolin (china clay or aluminum silicate) and an acrylic species, or may be a kaolin filled acrylic based adhesive.Through the manufacturing process there are various cleaning operations and 100% visual inspection utilizing a 10x microscope magnification.Any defects on the lenses or lens loops that do not meet the criteria specifications are rejected in the manufacturing area.The complaint issue reported was verified.However, with the information provided, the dark particle observed in the iol could not be associated to the manufacturing process.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.During the record review for production order, no deviation was found during process related to the complaint issue reported.The product was manufactured and released according to specifications.A search of the complaint database was performed and revealed no additional investigation request for this production order number.In addition sterilization records were reviewed: sterilization was processed and no deviations were found that affects the sterility of the device.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6989546
Report Number2648035-2017-01991
Device Sequence Number19003824
Product Code HQL
UDI-Device Identifier05050474530812
UDI-Public(01)05050474530812(17)211027
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/27/2021
Device Model NumberZ9002
Device Catalogue NumberZ900200260
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2017
Initial Date Received by Manufacturer 10/05/2017
Supplement Date Received by Manufacturer12/15/2017
Initial Report FDA Received Date10/31/2017
Supplement Report FDA Received Date01/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1